Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 20, 2021, 4:45 PM EDT for Broward County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 20, 2021, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WWUS82 KMFL 202045
SPSMFL
Special Weather Statement
National Weather Service Miami FL
445 PM EDT Tue Jul 20 2021
FLZ067-068-072-074-168-172-173-202130-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
445 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD AND SOUTHEASTERN PALM
BEACH COUNTIES UNTIL 530 PM EDT...
* At 444 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Deerfield
Beach to Hallandale. Movement was north at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Coconut Creek, North Miami
Beach and Oakland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2637 8003 2618 8003 2592 8011 2596 8023
2639 8020
TIME...MOT...LOC 2044Z 197DEG 24KT 2631 8014 2601 8015
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:53 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 20, 2:53 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Miami FL 253 PM EDT Tue Jul 20 2021 .SHORT TERM (Rest of Today and Wednesday)... High pressure with increased moisture and a more southerly flow pattern. Convection is developing along the sea breezes and will work northward towards the Lake region and northern portions of the CWA. Scattered showers and storms will continue to develop along sea breeze and outflow boundaries The main impacts will be lightning, locally heavy rainfall and gusty winds. Locally heavy rainfall with repeated rounds of storms may lead to flooding concerns for localized area. For Wednesday, high pressure with abundant moisture across the region with southerly to southwesterly winds. A similar convective pattern for tomorrow with a few showers in the morning over the Atlantic waters and east coast. Then convection will develop along the sea breeze in the afternoon and evening. With the southerly/southwesterly flow pattern convection will focus over the Lake Okeechobee region and the east coast. Main impacts will be lightning, locally heavy rainfall and gusty winds. Locally heavy rainfall with repeated rounds of storms may lead to flooding concerns for localized area. Highs each afternoon will be in the 90s with heat index values in the low to mid 100s. .LONG TERM (Wednesday Night through Tuesday)... For Thursday, upper-level ridging displaces farther west and over the GOMEX, shifting and weakening steering flow from the E/NE with E/SE surface winds.This will focus convection moreso over inland sections and the Lake Region, especially during the afternoon hours during peak daytime heating. With light low-level winds and light steering flow, convection that does develop will be very slow moving and pulse-like/multicellular in nature -- most movement will be caused by boundary propagation/interaction and cold pools. This in combination with increasing moisture (forecast PW's near 2.5 inches) will spur heavy rain, high rainfall rates, and potentially flooding, especially in areas repeatedly bombarded by storms. Some of these storms may be on the stronger side as well. The primary hazards with the strongest thunderstorm activity will be heavy rain, strong wind gusts, and frequent lightning. By Friday, meridional flow is forecast over the peninsula as high pressure continues moving westward and mid-upper level troughing digs southward across the SE CONUS. At the same time, models are suggesting a plume of Saharan Dust pushing into the area through the weekend and the slight uptick in winds will help the SAL to engulf portions of South FL. Forecast PW's look to reach as high as 2.5 inches which throws numerous showers and storms back into the forecast. Steering flow flips once again on Friday and maintains itself through the weekend, this time from the W/NW. Thus, highest PoPs will focus over inland sections and the east coast to close out the work week and weekend. Did cap PoPs at 60 percent for the extended period of the long term owing to a little bit of uncertainty as to where these higher PW values will fall along with how far south a surface trough/front digs. Right now the ECMWF and GFS are on the same page by stalling the trough/front across central FL but since this is several days out, this can most certainly change. Hydro will be a concern to close out the week, especially for east coast locations where repeated rounds of heavy rain are forecast. Stay tune to weather updates and the forecast. High temperatures near average, with highs in the upper 80s to lower 90s. Heat indices may approach heat advisory criteria at times during the extended period, though uncertainty remains due to expected rainfall and cloud coverage. && .AVIATION(18Z TAFS)... MVFR to VFR conditions continue where showers and thunderstorms persist, generally toward PBI and APF into this afternoon, otherwise VFR ceilings prevail. Expect most convection to dissipate late this afternoon. Light southeasterly winds expected through the TAF period, with another day of showers and thunderstorms developing along the southeast coast just prior to daybreak Wednesday and persisting north along the eastern coast through the afternoon. && .MARINE... High pressure continues to dominate across the area with south to southeasterly winds continuing over the local waters. Scattered showers and thunderstorms are forecast each day, with locally higher winds and seas possible in and near any showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 79 91 / 20 50 10 40 West Kendall 78 92 78 93 / 10 50 10 40 Opa-Locka 78 92 78 92 / 20 50 10 50 Homestead 78 91 78 91 / 20 40 10 40 Fort Lauderdale 79 91 78 91 / 20 50 10 40 N Ft Lauderdale 79 90 78 90 / 20 50 10 40 Pembroke Pines 77 91 77 90 / 20 50 10 50 West Palm Beach 76 91 78 91 / 20 60 10 40 Boca Raton 78 91 78 91 / 20 50 10 40 Naples 76 91 78 91 / 20 40 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Marine...Kelly Wednesday Night through Tuesday...Fell Aviation...Hallman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 20, 4:27 PM EDT, 18 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 427 PM EDT Tue Jul 20 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 427 PM EDT Tue Jul 20 2021 ...Scattered Thunderstorms This Evening.. ...Localized Flooding Remains Possible This Evening... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Scattered thunderstorms will continue this evening especially over the east coast metro areas and Lake Okeechobee region. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Wind: A few thunderstorms could be strong enough to produce wind gusts up to 45 mph this evening. Flooding: Localized flooding is possible with the heaviest downpours, and instances of multiple rounds of heavy rain over the same location especially over portions of the east coast metro areas. Waterspouts: There is a slight chance of waterspouts over all of the local waters tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered thunderstorms are possible each day. The greatest coverage of showers and thunderstorms will be over the interior and east coast metro areas through the middle of the week. Frequent lightning, heavy downpours and gusty winds will be possible with the strongest thunderstorms. Heat indices are forecast to climb into the low 100s for the middle and later portions of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 20, 1:51 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Tue Jul 20 2021
FLZ067-068-168-201830-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
151 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 230 PM EDT...
* At 150 PM EDT, Doppler radar was tracking a strong thunderstorm
over Palm Beach Gardens, moving north at 30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
Tequesta, Juno Beach, Ocean Ridge, Greenacres, Royal Palm Beach,
Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis and
Haverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2641 8003 2666 8035 2696 8029 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 1750Z 191DEG 26KT 2685 8018
HALLMANSpecial weather statement, Jul 20, 2:20 PM EDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Miami FL 220 PM EDT Tue Jul 20 2021 FLZ071-073-201900- Inland Broward County FL-Inland Miami-Dade County FL- 220 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 300 PM EDT... * At 219 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Miccosukee Resort, or 14 miles north of The Redland, moving north at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... The Redland, Intersection Krome And Kendall Drive, Miccosukee Resort, The Hammocks and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2557 8048 2562 8074 2596 8070 2594 8040 TIME...MOT...LOC 1819Z 189DEG 7KT 2574 8058 CWC
Special weather statement, Jul 20, 3:03 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Miami FL
303 PM EDT Tue Jul 20 2021
FLZ063-066-067-070-201945-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
Glades FL-
303 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...HENDRY
AND SOUTHWESTERN GLADES COUNTIES UNTIL 345 PM EDT...
* At 303 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 11 miles north of
Immokalee, moving north at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Clewiston, Labelle, Moore Haven, Ave Maria, Montura, Immokalee,
Palmdale, Golden Gate Estates, Felda, Orangetree, Hendry
Correctional, Port La Belle, Devils Garden, Big Corkscrew Island,
Ortona, Muse, Sunniland, Lake Hicpochee, Bunker Hill and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8159 2642 8156 2691 8156 2697 8125
2671 8082 2617 8126 2627 8159
TIME...MOT...LOC 1903Z 193DEG 23KT 2657 8135
CWCLocal storm report, Jul 20, 4:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM WATER SPOUT 4 E POMPANO BEACH 26.22N 80.05W
07/20/2021 AMZ651 FL SOCIAL MEDIA
A REPORT VIA SOCIAL MEDIA OF A WATERSPOUT SPAWNED FROM
A SHOWER OFF THE COAST OF LAUDERDALE-BY-THE-SEA.
&&
EVENT NUMBER MFL2100042
FELLSpecial weather statement, Jul 20, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT Tue Jul 20 2021
FLZ067-068-072-074-168-172-173-202130-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
445 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD AND SOUTHEASTERN PALM
BEACH COUNTIES UNTIL 530 PM EDT...
* At 444 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Deerfield
Beach to Hallandale. Movement was north at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Coconut Creek, North Miami
Beach and Oakland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2637 8003 2618 8003 2592 8011 2596 8023
2639 8020
TIME...MOT...LOC 2044Z 197DEG 24KT 2631 8014 2601 8015
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:45 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jul 20, 1:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jul 20, 2:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jul 20, 3:03 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Jul 20, 4:04 PM EDT | Flash Flood Warning | MFL | Broward | 99 min |
| Jul 20, 4:37 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 66 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.